Sunday, February 25, 2024

Tylenol Cold Head Congestion Severe Side Effects

Must read

What Should I Tell My Health Care Provider Before I Take This Medicine

ACETAMINOPHEN DEXTROMETHORPHAN PHENYLEPHRINE Generic: Uses, Dosage, Side Effects

They need to know if you have any of these conditions:

  • asthma
  • if you often drink alcohol
  • liver disease
  • taken a MAOI like Carbex, Eldepryl, Marplan, Nardil, or Parnate in last 14 days
  • thyroid disease
  • an unusual or allergic reaction to acetaminophen, dextromethorphan, phenylephrine, other medicines, foods, dyes, or preservatives
  • pregnant or trying to get pregnant
  • breast-feeding

What Is Acetaminophen Dextromethorphan Guaifenesin And Phenylephrine

Acetaminophen is a pain reliever and fever reducer.

Dextromethorphan is a cough suppressant. It affects the signals in the brain that trigger cough reflex.

Guaifenesin is an expectorant. It helps loosen congestion in your chest and throat, making it easier to cough out through your mouth.

Phenylephrine is a decongestant that shrinks blood vessels in the nasal passages. Dilated blood vessels can cause nasal congestion .

Acetaminophen, dextromethorphan, guaifenesin, and phenylephrine is a combination medicine used to treat headache, fever, body aches, cough, chest congestion, stuffy nose, and sinus congestion caused by allergies, the common cold, or the flu.

This medicine will not treat a cough that is caused by smoking, asthma, or emphysema.

Acetaminophen, dextromethorphan, guaifenesin, and phenylephrine may also be used for purposes not listed in this medication guide.

What Are Some Other Side Effects Of Tylenol Cold

All drugs may cause side effects. However, many people have no side effects or only have minor side effects. Call your doctor or get medical help if any of these side effects or any other side effects bother you or do not go away:

  • Dizziness.
  • Trouble sleeping.
  • Feeling sleepy.

These are not all of the side effects that may occur. If you have questions about side effects, call your doctor. Call your doctor for medical advice about side effects.

You may report side effects to the FDA at 1-800-332-1088. You may also report side effects at https://www.fda.gov/medwatch.

Don’t Miss: Can I Take Tylenol With Lyrica

Cold Head Congestion Side Effects

Generic name:acetaminophen / dextromethorphan / guaifenesin / phenylephrine

Medically reviewed by Drugs.com. Last updated on Mar 17, 2022.

Note: This document contains side effect information about acetaminophen / dextromethorphan / guaifenesin / phenylephrine. Some of the dosage forms listed on this page may not apply to the brand name Cold Head Congestion.

Tylenol Cold Plus Head Congestion Severe

Can I Take Tylenol With Mucinex
RxCUI
acetaminophen 325 MG / guaiFENesin 200 MG / phenylephrine HCl 5 MG Oral Tablet PSN
acetaminophen 325 MG / guaifenesin 200 MG / phenylephrine hydrochloride 5 MG Oral Tablet SCD
APAP 325 MG / GG 200 MG / phenylephrine hydrochloride 5 MG Oral Tablet SY
APAP 325 MG / Guaifenesin 200 MG / Phenylephrine Hydrochloride 5 MG Oral Tablet SY

Also Check: What Is In Tylenol Pm That Helps You Sleep

What This Means For Your Cold And Flu Season

Acetaminophen is a safe and very effective drug. The vast majority of all patients who take this medication to treat common symptoms of pain and fever will find relief with appropriate use. However, even when in the fog of cold or flu symptoms, be careful to read the label of any cough, cold, or pain medication for the amount of acetaminophen in the drug so that you dont inadvertently take too much. If unsure, ask a pharmacist for assistance in how to safely use combination medications that include acetaminophen.

Finally, keep in mind that in most cases, viral illnesses such as the common cold and flu generally get better on their own with rest, fluids, and time.

About the Author

Susan Farrell, MD, Contributing Editor

How Is This Medicine Best Taken

Use Tylenol Cold as ordered by your doctor. Read all information given to you. Follow all instructions closely.

  • Take with or without food. Take with food if it causes an upset stomach.

What do I do if I miss a dose?

  • If you take Tylenol Cold on a regular basis, take a missed dose as soon as you think about it.
  • If it is close to the time for your next dose, skip the missed dose and go back to your normal time.
  • Do not take 2 doses at the same time or extra doses.
  • Many times Tylenol Cold is used on an as needed basis. Do not use more often than told by the doctor.

Don’t Miss: Is Tylenol Good For Back Pain

How Do I Store And/or Throw Out Tylenol Cold

  • Store at room temperature.
  • Protect from heat.
  • Store in a dry place. Do not store in a bathroom.
  • Keep all drugs in a safe place. Keep all drugs out of the reach of children and pets.
  • Throw away unused or expired drugs. Do not flush down a toilet or pour down a drain unless you are told to do so. Check with your pharmacist if you have questions about the best way to throw out drugs. There may be drug take-back programs in your area.

Select The Most Affordable Brand Or Generic Drug

Does taking Tylenol after getting the COVID vaccine reduce immunity? | Verify
Strength
  • epilepsy or other seizure disorder

  • enlarged prostate or urination problems

  • cough with mucus, or cough caused by emphysema or chronic bronchitis

  • pheochromocytoma or

  • overactive thyroid.

It is not known whether Tylenol Cold Head Congestion Severe, dextromethorphan, guaifenesin, and phenylephrine will harm an unborn baby. Do not use this medicine without a doctor’s advice if you are pregnant.

Tylenol Cold Head Congestion Severe, dextromethorphan, guaifenesin, and phenylephrine may pass into breast milk and may harm a nursing baby. Decongestants may also slow breast milk production. Do not use this medicine without a doctor’s advice if you are breast-feeding a baby.

Artificially sweetened liquid medicine may contain phenylalanine. Check the medication label if you have phenylketonuria .

Also Check: Can Ibuprofen And Aleve Be Taken Together

Tylenol Cold Head Congestion Severe 5 Mg

The photos shown are samples onlyNot all photos of the drug may be displayed. Your medication may look different. If you have questions, ask your pharmacist.close popup

One ingredient in this product is acetaminophen. Taking too much acetaminophen may cause serious liver disease. Adults should not take more than 4000 milligrams of acetaminophen a day. People with liver problems and children should take less acetaminophen. Ask your doctor or pharmacist how much acetaminophen is safe to take.

Do not use with any other drug containing acetaminophen without asking your doctor or pharmacist first. Acetaminophen is in many nonprescription and prescription medications . Check the labels on all your medicines to see if they contain acetaminophen, and ask your pharmacist if you are unsure.

Get medical help right away if you take too much acetaminophen , even if you feel well. Overdose symptoms may include nausea, vomiting, loss of appetite, sweating, stomach/abdominal pain, extreme tiredness, yellowing eyes/skin, and dark urine.

Daily alcohol use, especially when combined with acetaminophen, may damage your liver. Avoid alcohol.

This medication is not usually used for ongoing coughs from smoking, asthma, other long-term breathing problems , or coughs with a lot of mucus unless directed by your doctor.

See also Warning section.

Some products that may interact with this drug are:

  • ketoconazole
  • levoketoconazole

Information last revised February 2022.

What Is The Most Important Information I Should Know About Acetaminophen And Phenylephrine

You should not use this medicine if you are allergic to acetaminophen or phenylephrine.

Do not use this medicine if you have taken an MAO inhibitor in the past 14 days. A dangerous drug interaction could occur. MAO inhibitors include isocarboxazid, linezolid, phenelzine, rasagiline, selegiline, and tranylcypromine.

Ask a doctor or pharmacist if it is safe for you to take this medicine if you have other medical conditions, especially:

  • liver disease, cirrhosis, a history of alcoholism, or if you drink more than 3 alcoholic beverages per day
  • high blood pressure, heart disease, coronary artery disease
  • overactive thyroid
  • pheochromocytoma or
  • if you take an anti-depressant.

It is not known whether acetaminophen and phenylephrine will harm an unborn baby. Do not use cough or cold medicine without a doctor’s advice if you are pregnant.

Acetaminophen and phenylephrine may pass into breast milk and may harm a nursing baby. Decongestants may also slow breast milk production. Do not use cough or cold medicine without a doctor’s advice if you are pregnant.

Always ask a doctor before giving a cough or cold medicine to a child. Death can occur from the misuse of cough and cold medicines in very young children.

Read Also: When Can You Take Ibuprofen

If Experienced These Tend To Have A Severe Expression I

  • very low levels of granulocytes, a type of white blood cell
  • low levels of white blood cells
  • low levels of a type of white blood cell called neutrophils
  • vocal cord swelling
  • damage to the liver and inflammation
  • inflammation of the skin due to an allergy
  • a skin disorder with blistering and peeling skin called toxic epidermal necrolysis
  • a skin disorder with blistering and peeling skin called Stevens-Johnson syndrome
  • a type of allergic reaction called angioedema
  • a type of bumpy skin rash called a maculopapular rash
  • a type of skin disorder called acute generalized exanthematous pustulosis
  • abnormal heart rhythm
  • Why Is This Medication Prescribed

    Can I Take Tylenol With Mucinex

    Phenylephrine is used to relieve nasal discomfort caused by colds, allergies, and hay fever. It is also used to relieve sinus congestion and pressure. Phenylephrine will relieve symptoms but will not treat the cause of the symptoms or speed recovery. Phenylephrine is in a class of medications called nasal decongestants. It works by reducing swelling of the blood vessels in the nasal passages.

    Also Check: Aleve D Sinus And Headache

    Phenylephrine May Cause Side Effects Some Side Effects Can Be Serious If You Experience Any Of These Symptoms Stop Using Phenylephrine And Call Your Doctor:

    • nervousness
    • dizziness
    • sleeplessness

    Phenylephrine may cause other side effects. Call your doctor if you have any unusual problems while taking this medication.

    If you experience a serious side effect, you or your doctor may send a report to the Food and Drug Administration’s MedWatch Adverse Event Reporting program online or by phone .

    How To Use Tylenol Cold Head Congestion Tablet

    See also Warning section.

    If you are using the over-the-counter product, read and follow all directions on the product package before taking this medication.

    Take this medication by mouth with or without food, usually every 4 to 6 hours as needed, or as directed by your doctor. Drink plenty of fluids when you use this medication unless otherwise directed by your doctor. The fluid will help loosen the mucus in your lungs.

    If you are using a liquid form, carefully measure your dose using a medication-measuring device or spoon. Do not use a household spoon because you may not get the correct dose. For some liquid products, you may need to shake the bottle well before each dose. Check the directions on the product package.

    The dosage is based on your age, medical condition, and response to treatment. Do not increase your dose or take this medication more often than directed without your doctor’s approval. Improper use of this medication may result in serious harm .

    Tell your doctor if your condition lasts for more than 5 to 7 days, if it gets worse, or if it occurs with headache that doesn’t go away, rash, or fever lasting more than 3 days. These may be symptoms of a serious medical problem and should be checked by a doctor.

    Also Check: How Many Extra Strength Tylenol Can You Take

    How To Take Acetaminophen And Phenylephrine

    Use Acetaminophen And Phenylephrine exactly as directed on the label, or as prescribed by your doctor. Do not use in larger or smaller amounts or for longer than recommended.

    Use exactly as directed on the label, or as prescribed by your doctor. Do not use for longer than recommended. Cold medicine is usually taken only for a short time until your symptoms clear up.

    Do not take more of this medication than is recommended. An overdose of acetaminophen can damage your liver or cause death.

    Dissolve one packet of the powder in at least 4 ounces of water. Stir this mixture and drink all of it right away.

    Drop the effervescent tablets into a glass of water . Stir this mixture and drink all of it right away.

    Stop taking the medicine and call your doctor if you still have a fever after 3 days of use, you still have pain after 7 days , if your symptoms get worse, or if you have a skin rash, ongoing headache, or any redness or swelling.

    If you need surgery or medical tests, tell the surgeon or doctor ahead of time if you have taken this medicine within the past few days.

    Store at room temperature away from moisture and heat.

    Since this medicine is taken when needed, you may not be on a dosing schedule. If you are taking the medication regularly, take the missed dose as soon as you remember. Skip the missed dose if it is almost time for your next scheduled dose. Do not take extra medicine to make up the missed dose.

    The Problem With Too Much Acetaminophen

    Dr. Mandell’s Sinus Tapping (60 Seconds) for Instant Drainage, Headaches, and Tinnitus

    Nevertheless, you may not realize that acetaminophen is an active ingredient in a combination medication unless you read the label carefully. For example, NyQuil, Theraflu, and Percocet all contain acetaminophen. Unfortunately, using multiple products that contain acetaminophen can result in accidental misuse and overuse, as well as potential liver damage.

    Acetaminophen is primarily processed in the liver. The liver breaks down most of the acetaminophen in a normal dose and eliminates it in the urine. But a small portion of the drug is converted to a byproduct that is toxic to the liver cells. If you take too much acetaminophen all at once or over a period of several days this toxic breakdown product can build up and cause damage to the liver.

    In addition, there is some evidence that people with dehydration from vomiting or diarrhea, persistent fevers, or underlying liver problems may be at slightly increased risk of liver damage when taking normally safe doses of acetaminophen. The resulting symptoms of right-sided abdominal pain, nausea, vomiting, and general malaise may be mistaken for a worsening flu-like illness instead of being recognized as warning signs of liver damage.

    Also Check: How Much Ibuprofen Can I Take In One Day

    What Is Tylenol Cold Head Congestion Severe

    Relieving cold and flu symptoms such as minor aches and pains, headache, sore throat pain, and congestion. It may also be used for other conditions as determined by your doctor.

    Tylenol Cold Head Congestion Severe is an analgesic, decongestant, and expectorant combination. The decongestant works by constricting blood vessels and reducing swelling in the nasal passages. The expectorant works by loosening mucus and lung secretions in the chest, making coughs more productive. The analgesic works in the brain to decrease pain.

    These Surprising Safer Alternatives May Be A Better Choice

    Mothers-to-be get headaches and upset stomachs just like everyone else. So its not surprising that most pregnant women have used over-the-counter medications. In fact, some data suggest that, overall, women are actually more likely to use certain medicationsincluding cough and cold drugs and acetaminophen after they become pregnant.

    Theres a misperception that if a drug is available over-the-counter, that its approved by the Food and Drug Administration, so it must be safe for everyone, including pregnant women, Allen Mitchell, M.D. professor of pediatrics and epidemiology at the Boston University School of Public Health and Medicine, said. Even doctors may think this is the case. But some OTC drugs have been shown to pose risks to the developing fetus at different stages of pregnancy.

    To help you and your doctor make more informed choices about which medications to take, weve identified 10 common ingredients used in OTC drugs that are risky for pregnant women, as well as safer alternatives.

    Even then, you should use alternatives judiciously, and only as advised by your health care provider. Experts refer to safer medications because for 98 percent of prescription and OTC drugs, there simply isnt enough data to say for sure that a drug is entirely safe to take during pregnancy. Due to ethical concerns, most FDA-approved medicines have not been tested in pregnant women.

    Tell us below.

    Also Check: Does Tylenol Help Tooth Pain

    What Is The Most Important Information I Should Know About This Medicine

    Do not use this medicine if you have taken an MAO inhibitor in the past 14 days. A dangerous drug interaction could occur. MAO inhibitors include isocarboxazid, linezolid, phenelzine, rasagiline, selegiline, and tranylcypromine.

    Do not take more of this medication than is recommended. An overdose of acetaminophen can damage your liver or cause death. Call your doctor at once if you have nausea, pain in your upper stomach, itching, loss of appetite, dark urine, clay-colored stools, or jaundice .

    In rare cases, acetaminophen may cause a severe skin reaction. Stop taking this medicine and call your doctor right away if you have skin redness or a rash that spreads and causes blistering and peeling.

    Tylenol Cold Head Congestion Severe Side Effects

    Mucinex Sinus

    Generic name:acetaminophen / guaifenesin / phenylephrine

    Medically reviewed by Drugs.com. Last updated on Mar 5, 2022.

    Note: This document contains side effect information about acetaminophen / guaifenesin / phenylephrine. Some of the dosage forms listed on this page may not apply to the brand name Tylenol Cold Head Congestion Severe.

    Applies to acetaminophen / guaifenesin / phenylephrine: oral liquid

    Also Check: Tylenol For 12 Month Old

    What May Interact With This Medicine

    Do not take this medicine with any of the following medications: -ergot alkaloids like dihydroergotamine, ergonovine, ergotamine, methylergonovine -MAOIs like Carbex, Eldepryl, Marplan, Nardil, and Parnate -other drugs containing acetaminophen This medicine may also interact with the following medications: -alcohol -certain medicines for depression, anxiety, or psychotic disturbances -certain medicines for blood pressure, heart disease, irregular heart beat -furazolidone

    Tell your doctor or health care professional if your pain symptoms do not start to get better or if they get worse.Drink several glasses of water each day. This will help loosen mucus.Do not take other medicines that contain acetaminophen with this medicine. Always read labels carefully. If you have questions, ask your doctor or pharmacist.Do not take more than the recommended dose as listed on the package label. If you take too much acetaminophen get medical help right away. Too much acetaminophen can be very dangerous and cause liver damage. Even if you do not have symptoms, it is important to get help right away.The risk for liver problems is increased if you drink 3 or more drinks containing alcohol daily while using this product.

    More articles

    Popular Articles